info@medicoverhospitals.in
 040-68334455

Fexofenadine

Fexofenadine

Find a Doctor:   

        Search
By Medicover Hospitals / 02 March 2021
Home | Medicine | Fexofenadine

What is Fexofenadine

  • Fexofenadine is an antihistamine prescription drug used to treat allergy symptoms such as hay fever and urticaria. It is marketed under the brand names Allegra and others. Fexofenadine is a selective peripheral H1-blocker that can be used therapeutically.
    1. Fexofenadine Uses
    2. Side effects
    3. Precautions
    4. Dosage
    5. Fexofenadine vs Cetirizine
    6. FAQ's

    Fexofenadine Uses:

  • Fexofenadine is an antihistamine that helps with watery eyes, runny nose, itchy eyes/nose, sneezing, hives, and itching. It functions by stopping the body from releasing a natural product called histamine during an allergic reaction.
  • How to use Fexofenadine HCL

  • If you're self-treating with an over-the-counter medication, read all of the instructions on the box before using it. Consult your pharmacist if you have any questions. If your doctor has prescribed this drug, take it exactly as prescribed, which is normally twice a day (every 12 hours).
  • If you're taking this drug as a liquid, give it a good shake before each dose and weigh the dose carefully with a special measuring device or spoon. If you use a normal spoon, you might not get the right dosage. This drug can be taken with or without food in tablet/capsule or liquid form. Take the rapidly dissolving tablet on an empty stomach if you're using it. Enable racial discrimination to occur. Enable the fast-acting tablet to dissolve on the tongue before swallowing it with or without water. Remove the tablet from the blister pack only when ready to use it.
  • If you need to take this drug with a liquid (such as when taking the tablets/capsules), then do it with water. Fruit juices (apple, grapefruit, or orange) should not be taken with this medication because they can minimize its absorption.
  • The dosage is determined by your age, medical condition, and treatment response. Do not take this drug in higher doses or more often than prescribed.
  • Stop taking aluminum and magnesium-containing antacids within 2 hours of taking this drug. Fexofenadine absorption can be impaired by these antacids.
  • Fexofenadine Side Effects

    • Vomiting
    • Less common
    • Back pain
    • Body aches or pain
    • Chills
    • Coughing
    • Diarrhea
    • Difficulty with moving
    • Dizziness
    • Earache
    • Fever
    • Headache
    • Loss of voice
    • Muscle aching or cramping
    • Joint pain
    • Muscle pains or stiffness
    • Nasal congestion
    • Nausea
    • Pain in arms or legs
    • Pain or tenderness around eyes or cheekbones
    • Painful menstrual bleeding
    • Redness or swelling in the ea
    • Ringing or buzzing in ears
    • Runny nose
    • Stuffy nose
    • Sleepiness or unusual drowsiness
    • Sneezing
    • Sore throat
    • Stomach upset
    • Swollen joints
    • The unusual feeling of tiredness or weakness
    • Viral infection (such as cold and flu)
    • Nervousness
    • Rash
    • Sleeplessness
    • Terrible dreams
    • Trouble sleeping

    Precautions

  • If you are allergic to fexofenadine or have some other allergies, notify your doctor or pharmacist before taking it. Inactive ingredients can be found in this product, triggering allergic reactions or other issues. For more information, talk with your pharmacist.
  • Tell your doctor or pharmacist about your medical history, particularly if you have kidney disease. Tell your doctor or dentist of all the things you use before surgery. Sugar can be found in liquid goods. Aspartame can be found in rapidly dissolving tablets. If you have diabetes or phenylketonuria, proceed with caution (PKU)
  • Sugar can be found in liquid goods. Aspartame can be found in rapidly dissolving tablets. If you have diabetes, phenylketonuria (PKU), or any other disorder that allows you to restrict or eliminate these substances in your diet, you should proceed with caution. Consult your doctor or pharmacist for advice on how to use this product safely.
  • This drug should only be taken during pregnancy if absolutely necessary. Consult your doctor about the risks and benefits. This medicine is excreted in breast milk. Before breastfeeding, talk to your doctor.
  • Interactions

  • Drug interactions can cause your drugs to function differently or put you at risk for severe side effects. This list does not cover all potential drug interactions. Keep a list of all you use and share it with your doctor. Without your doctor's permission, do not begin, stop, or change the dosage of any medications.
  • Certain laboratory tests including allergy skin testing can be impaired by this drug, potentially leading to incorrect test results. Make sure your laboratory staff and all of your physicians are aware that you are taking this medicine.
  • Overdose

  • If someone has overdosed and has serious symptoms such as passing out or trouble breathing, call a poison control center immediately.
  • h2 id="dosage" style="color:#1268b2;font-size:22px;padding-top:10px;">Missed dose
  • If you forget to take a dose, take it as soon as you remember it. If it is already near to the time of the next dose, skip the forgotten dose. Take your next dose at the regular time.
  • Storage

  • Store away from direct sunlight and moisture at room temperature. Don't store it in the toilet. Different brands of this medicine have different storage requirements. Check the product package carefully for instructions on how to store it, or ask your pharmacist. Keep all drugs away from children and pets. Do not flush the medication down the toilet or pour it into the drain unless instructed to do so. Discard this product properly when it has expired or is no longer needed
  • Fexofenadine vs Cetirizine

    Fexofenadine
    Cetirizine
    Fexofenadine is sold under the brand name Allegra Cetirizine is sold under the brand name Zyrtec
    is an antihistamine pharmaceutical drug is a second-generation antihistamine
    Fexofenadine is used in the treatment of allergy symptoms, such as hay fever and urticaria. Cetirizine is used to treat allergic rhinitis, dermatitis, and urticaria.
    Formula: C32H39NO4 Molecular Formula: C21H25ClN2O3
    Molecular Weight: 501.7 g/mol Molar mass: 388.89 g/mol

    Frequently Asked Questions:

    Fexofenadine is an antihistamine that helps with watery eyes, runny nose, itchy eyes/nose, sneezing, hives, and itching. It functions by stopping the body from releasing a natural product called histamine during an allergic reaction.
  • Fexofenadine is an antihistamine that is used to treat allergic reactions including hay fever and urticaria. Evidence indicates that it is the least sedating of all the antihistamines available.
  • Antihistamines like Benadryl (diphenhydramine) and Allegra (fexofenadine hydrochloride) are used to treat seasonal allergic rhinitis symptoms like sneezing, runny nose, itchy or watery eyes, and hives. Benadryl is also prescribed for insomnia, motion sickness, and mild Parkinson's disease.
    Fexofenadine tablets come in three different strengths: 30 mg, 120 mg, and 180 mg. The 30 mg strength is used to treat hay fever in children aged 6 to 12, the 120 mg strength is used to treat hay fever in adults, and the 180 mg strength is used to treat chronic urticaria.
    Fexofenadine prevents the chain reaction that triggers allergy symptoms by blocking histamine receptors. It typically kicks in half an hour to an hour after you take a dose. Chronic idiopathic urticaria is a form of itchy skin rash that can be relieved with fexofenadine.
    While fexofenadine is known as a non-drowsy antihistamine, it can make some people sleepy. Headaches, drowsiness, dry mouth, nausea, and dizziness are all common side effects. When taking fexofenadine, stop consuming grapefruit juice, apple juice, or orange juice.
    Fexofenadine is an antihistamine that helps with watery eyes, runny nose, itchy eyes/nose, sneezing, hives, and itching. It functions by stopping the body from releasing a natural product called histamine during an allergic reaction.
    Fexofenadine, a selective histamine H1 receptor antagonist that does not cross the blood-brain barrier and tends to have anti-inflammatory effects, is the active metabolite of terfenadine.
    Fexofenadine has been shown to be more effective than loratadine in treating individual symptoms of nasal congestion and itchy, watery, red eyes, and to be comparable to cetirizine in treating individual symptoms of nasal congestion and itchy, watery, red eyes.
    Heart rate has risen (tachycardia). Diarrhea is a common ailment. Rashes and scratching are normal skin reactions. Allergic reactions to the drug can result in swelling of the ears, lips, tongue, and throat, as well as trouble breathing, chest tightness, and flushing.

    Citations:

  • Fexofenadine , https://link.springer.com/article/10.2165/00003495-200059020-00020
  • Effects of Fexofenadine ,https://ascpt.onlinelibrary.wiley.com/doi/abs/10.1067/mcp.2001.113697